Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 32, NWS Pocatello, ID

October 20, 2014

NWS Pocatello, ID issued this wind advisory at Oct 20, 2014, 2:16 PM MDT. It took effect at Oct 21, 2014, 8:15 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2014, 2:16 PM MDT (20:16 UTC)
In effect from
Oct 21, 2014, 8:15 AM MDT
Expired
Oct 21, 2014, 2:05 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WWUS75 KPIH 202016
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
216 PM MDT MON OCT 20 2014


IDZ021-211200-
/O.NEW.KPIH.WI.Y.0032.141021T1800Z-141022T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
216 PM MDT MON OCT 20 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT TUESDAY. 

* TIMING...NOON TO 6 PM MDT TUESDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT AND AMERICAN FALLS
  RESERVOIR.

* IMPACTS...STRONG GUSTY WINDS WILL PRODUCE CROSS WINDS FOR HIGH
  PROFILE VEHICLES ON INTERSTATE 15 BETWEEN POCATELLO AND
  BLACKFOOT. LOCAL BLOWING DUST MAY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
092 
WWUS75 KPIH 210906
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
306 AM MDT TUE OCT 21 2014

IDZ021-220000-
/O.CON.KPIH.WI.Y.0032.141021T1800Z-141022T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
306 AM MDT TUE OCT 21 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING. 

* TIMING...NOON TO 6 PM MDT TUESDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT AND AMERICAN FALLS 
  RESERVOIR. 

* IMPACTS...STRONG GUSTY WINDS WILL PRODUCE CROSS WINDS FOR HIGH 
  PROFILE VEHICLES ON INTERSTATE 15 BETWEEN POCATELLO AND 
  BLACKFOOT. LOCAL BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
570 
WWUS75 KPIH 211415
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
815 AM MDT TUE OCT 21 2014

IDZ017-212000-
/O.EXB.KPIH.WI.Y.0032.141021T1415Z-141021T2000Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
815 AM MDT TUE OCT 21 2014

...WIND ADVISORY IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON. 

* TIMING...UNTIL 2 PM MDT TUESDAY.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...BURLEY...RICHFIELD AND RUPERT.

* IMPACTS...STRONG GUSTY WINDS WILL PRODUCE CROSS WINDS FOR HIGH
  PROFILE VEHICLES ON HIGHWAY 24 BETWEEN DIETRICH AND
  MINIDOKA...AND HIGHWAY 26 BETWEEN SHOSHONE AND CAREY. LOCAL
  BLOWING DUST MAY REDUCE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ021-220000-
/O.EXT.KPIH.WI.Y.0032.141021T1415Z-141022T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
815 AM MDT TUE OCT 21 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* TIMING...UNTIL 6 PM MDT TUESDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT AND AMERICAN FALLS 
  RESERVOIR. 

* IMPACTS...STRONG GUSTY WINDS WILL PRODUCE CROSS WINDS FOR HIGH 
  PROFILE VEHICLES ON INTERSTATE 15 BETWEEN POCATELLO AND 
  BLACKFOOT. LOCAL BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
305 
WWUS75 KPIH 212005
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT TUE OCT 21 2014



IDZ021-212115-
/O.CAN.KPIH.WI.Y.0032.000000T0000Z-141022T0000Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
205 PM MDT TUE OCT 21 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

THE SURFACE PRESSURE GRADIENT IS DECREASING STEADILY AND THE WINDS
AS WELL. THERFORE THE WIND ADVISORY WAS CANCELLED.

$$

IDZ017-212115-
/O.EXP.KPIH.WI.Y.0032.000000T0000Z-141021T2000Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
205 PM MDT TUE OCT 21 2014

...WIND ADVISORY HAS EXPIRED...

THE SURFACE PRESSURE GRADIENT IS DECREASING STEADILY AND THE WINDS
AS WELL. THERFORE THE WIND ADVISORY WAS CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 20, 1:52 PM MDT, 24 minutes earlier.

Area forecast discussion, Oct 20, 1:52 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
152 PM MDT MON OCT 20 2014

.SHORT TERM...LOW PRESSURE TROUGH WILL MOVE INLAND LATE TONIGHT AND
BRING RAIN SHOWERS TO THE CENTRAL MOUNTAINS BEFORE TUESDAY MORNING.
ASSOCIATED SURFACE FRONT WILL REACH STANLEY ABOUT 5-6 AM TUESDAY. A
QUARTER TO HALF INCH OF RAIN IS POSSIBLE IN WESTERN CUSTER AND BUTTE
COUNTY WITH THE DEEPER MOISTURE TRACKING TO THE NORTHEAST. SNOW
LEVELS DIP TO ABOUT 8700 FEET...1-2 INCHES ACCUMULATION POSSIBLE
BETWEEN 7800-8500 FEET...UP TO 5 INCHES ON THE HIGHEST PEAKS. THE
MAIN DISTURBANCE TRACKS NORTHEAST TOWARDS MONTANA...WHILE THE
ASSOCIATED SURFACE FRONT TRAILS ACROSS THE SNAKE PLAIN DURING THE
AFTERNOON HOURS. IT WILL BE ON THE WINDY SIDE DURING THE AFTERNOON.
A WIND ADVISORY HAS BEEN ISSUED FOR THE LOWER SNAKE PLAIN. TUESDAY
HIGHS ONLY IN THE UPPER 50S TO LOWER 60S. SHOWERS ARE EXPECTED TO
END TUESDAY NIGHT...FOLLOWED BY A WEAK HIGH PRESSURE RIDGE ON
WEDNESDAY WITH LIGHTER WINDS AND MAINLY MIDDLE AND HIGH LEVEL CLOUDS
ACROSS THIS AREA. RS

.LONG TERM...THU NIGHT THROUGH NEXT MON NIGHT. 500MB 5-WAVE PROG
INDICATES A SLOW CHANGE FROM BETWEEN A COASTAL LOW AND GREAT PLAINS
HIGH WITH A LOW AMPLITUDE PATTERN...TO TROUGHING OVER THE NORTHERN
ROCKIES AND NORTHERN GREAT BASIN. THUS EXPECT WETTER CONDITIONS BY
THE WEEKEND WITH EVEN THE LONGWAVE DEVELOPING A TROUGH. BOTH THE GFS
AND THE ECMWF ARE IN FAIRLY GOOD AGREEMENT ON AN UPPER LEVEL
TROUGH/SURFACE FRONTAL PASSAGE SAT NIGHT/SUN...SO HAVE INCREASED
POPS AND CLOUDS FOR THOSE PERIODS AND THE OTHER TWO SURROUNDING THEM
TO REFLECT UNCERTAINTY IN TIMING. THIS SHOULD ALSO BRING SOME WINDY
CONDITIONS...BUT CURRENTLY APPEARS BELOW ADVISORY CRITERIA. MESSICK

.AVIATION...INCOMING COLD FRONT ARRIVES SHORTLY AFTER MIDNIGHT IN
THE WEST AND SPREADS EASTWARD DURING THE EARLY MORNING. GOOD CHANCE
OF AIRDROME CLOSURE AT KSUN TUE MORNING WITH THE AMOUNT OF INCOMING
MOISTURE DUE TO CIG. ELSEWHERE...CIGS SHOULD STAY VFR THROUGH AT
LEAST THE MORNING. VSBY SHOULD ALSO STAY GOOD VFR WITH ONLY -RA TYPE
OF PRECIPITATION EXPECTED BELOW 8000 FT ELEVATION. WIND SHIFT WITH
THE FRONT AND VERY WINDY CONDITIONS EXPECTED DURING THE MORNING AND
EARLY AFTERNOON...THOUGH PEAKING SHORTLY AFTER 21/1800Z SO INCLUDED
IN TAFS AFTER THE 21/00Z ARE ISSUED. MESSICK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TO 6 PM MDT TUESDAY IDZ021.

&&

In the hours before

Special weather statement, Oct 20, 1:17 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
117 PM MDT MON OCT 20 2014

IDZ017>025-031-032-211200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
STANLEY...CLAYTON...DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...
EDIE SCHOOL...IDAHO FALLS...REXBURG...RIGBY...POCATELLO...
BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...
ROCKLAND...DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...
PRESTON...DAYTON...MONTPELIER...GEORGETOWN...PARIS...HAILEY...
KETCHUM...SUN VALLEY...BELLEVUE...ARCO...CHALLIS...MACKAY
117 PM MDT MON OCT 20 2014

...LOW PRESSURE SYSTEM WILL BRING A VARIETY OF FALL SHOWERS AND
GUSTY WINDS TO SOUTHEAST IDAHO TUESDAY...

RAIN SHOWERS ARE LIKELY IN THE CENTRAL MOUNTAINS EARLY TUESDAY
MORNING...AND WILL SPREAD ACROSS SOUTHEAST IDAHO THROUGH THE DAY.
SNOW LEVELS ARE EXPECTED TO BE 7800 TO 8200 FEET WHERE
ACCUMULATION OF 1 TO 2 INCHES IS POSSIBLE THROUGH TUESDAY EVENING.
THE HIGHER MOUNTAIN PEAKS MAY SEE UP TO 5 INCHES OF SNOW.
SOUTHWESTERLY WINDS OF 25 TO 35 MPH WILL DEVELOP TUESDAY AFTERNOON
IN THE UPPER AND LOWER SNAKE PLAIN. THE STORM SYSTEM WILL MOVE
NORTHEAST INTO MONTANA QUICKLY TUESDAY NIGHT.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.